Florida, 2006Heavy Rain in Florida, January 2, 2006
January 2, 2006 · NWS JAX · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jan 2, 2:12 PM EST, 6 hours 18 minutes earlier.
Area forecast discussion, Jan 2, 2:12 PM EST, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
212 PM EST MON JAN 2 2006
...TORNADO WATCH IN EFFFECT UNTIL 8 PM EST...
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...
TONIGHT...STRONG UPPER LEVEL DYNAMICS ALONG THE FRONT WILL CONTINUE
TO INTERACT WITH TEMPS IN THE UPPER 70S/LOWER 80S AND DEWPOINTS IN
THE MID/UPPER 60S THROUGH THE EVENING HOURS. WILL BE CONCERNED
MOSTLY WITH SMALL PORTIONS OF THE SW-NE ORIENTED LINE AS THEY BOW
OUT AT TIMES INTO POSSIBLE TORNADIC CIRCULATIONS. SW-NE LINE WILL
ALSO SLOWLY PUSH EASTWARD THROUGH THE EVENING HOURS AND SHOULD EXIT
OFFSHORE AFTER MIDNIGHT WITH ISOLD SHOWERS AND SOME PATCHY FOG. MIN
TEMPS WILL ONLY BOTTOM OUT IN THE UPPER 50S IN MOST LOCATIONS.
TUE...BECOMING SUNNY AND BREEZY WITH WEST WINDS OF 15-20 MPH WITH
GUSTS OF 25 MPH AT TIMES. NOT MUCH COLD AIR BEHIND THIS SYSTEM AND
WILL MAX TEMPS INTO THE UPPER 60S/LOWER 70S.
TUE NIGHT...CLEAR SKIES AND DIMINISHING WINDS WITH MIN TEMPS IN THE
LOWER 40S AND SOME PATCHY FOG DUE TO CALM WINDS AND WET GROUND BY
MORNING.
WED...MOSTLY SUNNY AND CONTINUED MILD WITH WEST WINDS 10 MPH OR LESS
AND MAX TEMPS MAINLY IN THE UPPER 60S.
WED NIGHT...INCREASING MID/HI CLOUDS AHEAD OF COLD SHOT OF
AIR...STILL APPEARS AS THOUGH THIS COLD FRONTAL PASSAGE GOES THROUGH
DRY AND WILL HOLD POPS IN THE 10% OR LESS RANGE. MIN TEMPS IN THE
MID/UPPER 40S.
.LONG TERM...THURSDAY THROUGH MONDAY...
DRY WEATHER THROUGH THE PERIOD WITH SUB-FREEZING TEMPS POSSIBLE FRI
AND SAT NIGHTS AS VERY COLD SHOT OF AIR PUSHES INTO THE FORECAST
AREA. NEW 12Z GFS MOS GUIDANCE IS SUGGESTING A HARD FREEZE FOR MUCH
OF THE INLAND FORECAST AREA FRIDAY NIGHT.
&&
.MARINE...ISSUED AN UPDATE TO INCLUDE TOR WATCH AND SCA FOR OFFSHORE
WATERS. COLD FRONT AND CONVECTION WILL PUSH THROUGH TONIGHT WITH SCA
CONDITIONS OFFSHORE AND SCEC NEAR SHORE MAINLY DUE TO WINDS THROUGH
TUESDAY. SECONDARY COLD FRONT ON THURSDAY WILL INCREASE WINDS AND
SEAS AGAIN TO NEAR SCA CONDITIONS OFFSHORE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 54 68 40 68 / 40 0 0 0
SSI 57 68 43 66 / 50 0 0 0
JAX 57 71 41 68 / 60 0 0 0
SGJ 61 72 46 67 / 50 0 0 0
GNV 57 72 41 70 / 60 0 0 0
OCF 58 73 42 71 / 40 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM TUESDAY FOR THE FOLLOWING
ZONES:ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE...FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE...AND ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
&&
PUBLIC...HESS
MARINE/FIRE WX...ZIBURAHazardous weather outlook, Jan 2, 8:17 PM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
817 PM EST MON JAN 2 2006
UPDATED TO REMOVE TORNADO WATCH #8
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031100-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
817 PM EST MON JAN 2 2006
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TONIGHT...
...ISOLATED SEVERE THUNDERSTORMS STILL POSSIBLE ACROSS PORTIONS OF
NORTHEAST FLORIDA THROUGH MIDNIGHT...
A PRE-FRONTAL SQUALL LINE OF SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO MOVE SOUTH THROUGH NORTHEAST FLORIDA THROUGH MIDNIGHT.
INDIVIDUAL STORMS ARE MOVING EAST AROUND 40 MPH. SOME OF THESE STORMS
MAY STILL BECOME STRONG TO SEVERE...AND BE CAPABLE OF PRODUCING LARGE
HAIL AND STRONG AND DAMAGING WINDS.
HEAVY RAINFALL FROM STORMS WILL PRODUCE TEMPORARY MINOR FLOODING OF
LOW LYING AREAS...AND MAY CAUSE STREAMS TO SWELL. MOTORISTS SHOULD
EXERCISE CAUTION ON ROADS TONIGHT...AND PLEASE DO NOT DRIVE WATER
OF UNKNOWN DEPTH.
RESIDENTS ACROSS THE AREA SHOULD TO MONITOR THE LATEST FORECAST
INFORMATION REGARDING THIS POTENT SQUALL LINE. PLEASE LEAVE
WEATHER RADIOS IN ALERT MODE. REMEMBER TO SEEK SUBSTANTIAL SHELTER
IMMEDIATELY IN AN INTERIOR ROOM AWAY FROM WINDOWS IF A SEVERE
THUNDERSTORM WARNING IS ISSUED FOR YOUR AREA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A STRONG COLD FRONT WILL PUSH THROUGH THE AREA THURSDAY AND USHER IN
MUCH COLDER TEMPERATURES FRIDAY THROUGH SUNDAY. DURING THE WEEKEND...
LOW TEMPERATURES NEAR OR BELOW FREEZING ARE LIKELY OVER PORTIONS OF
THE FORECAST AREA.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT LONGER REQUESTED. HOWEVER...IF A
WARNING IS ISSUED FOR YOUR AREA THIS EVENING PLEASE SELF-ACTIVATE.
IN ADDITION...PLEASE RELAY REPORTS OF FLOODING.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
ENYEDI
In the hours before
Special weather statement, Jan 2, 4:59 PM EST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
459 PM EST MON JAN 2 2006
FLZ024-025-022230-
DUVAL-NASSAU-
459 PM EST MON JAN 2 2006
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND DUVAL
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 530 PM EST...
AT 459 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF TALBOT
ISLAND...MOVING EAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND TALBOT ISLAND...LITTLE TALBOT ISLAND
AND AMELIA CITY THROUGH 530 PM EST. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
HESS
Special weather statement, Jan 2, 6:22 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
622 PM EST MON JAN 2 2006
FLZ021-030000-
SUWANNEE-
622 PM EST MON JAN 2 2006
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 700
PM EST...
AT 622 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER OBRIEN...OR ABOUT 12 MILES
NORTHWEST OF ICHETUCKNEE SPRINGS STATE...MOVING EAST AT 50 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OBRIEN...MCALPIN...
BRANFORD AND HILDRETH THROUGH 700 PM EST. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 35 TO 50 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
THE AREA REMAINS UNDER A TORNADO WATCH.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
ENYEDI
Special weather statement, Jan 2, 7:03 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
703 PM EST MON JAN 2 2006
FLZ022-035-030045-
COLUMBIA-GILCHRIST-
703 PM EST MON JAN 2 2006
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN COLUMBIA
AND GILCHRIST COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 745 PM EST...
AT 703 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES NORTH OF BELL...
MOVING EAST AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND BELL AND FORT WHITE THROUGH 745 PM EST. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS
OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
THE AREA REMAINS UNDER A TORNADO WATCH.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
ENYEDI
Local storm report, Jan 2, 7:42 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
742 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 5 NW GAINESVILLE 29.73N 82.40W
01/02/2006 0.88 INCH ALACHUA FL PUBLIC
HAIL BEGINNING TO COVER THE GROUND. ALSO REPORTED VERY
GUSTY WINDS.
&&
CARROLLLocal storm report, Jan 2, 7:58 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
758 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 5 WSW HIGH SPRINGS 29.79N 82.67W
01/02/2006 1.00 INCH GILCHRIST FL TRAINED SPOTTER
QUARTER SIZE HAIL BROKE SEAL ON SCREEN ROOM ADDITION ON
HOUSE.
&&
CARROLLSpecial weather statement, Jan 2, 8:28 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
828 PM EST MON JAN 2 2006
FLZ031-032-030215-
BRADFORD-CLAY-
828 PM EST MON JAN 2 2006
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD AND CLAY
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 915 PM EST...
AT 828 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF SAMPSON...OR ABOUT
13 MILES SOUTH OF RAIFORD...MOVING EAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND SAMPSON...NEW RIVER...
HAMPTON...STARKE...KINGSLEY...MIDDLEBURG...PENNEY FARMS AND ASBURY
LAKE THROUGH 915 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
CARROLL
Heavy Rain, Alachua
- When
- January 2, 8:30 PM EST to 10:00 PM EST
- Where
- Alachua County, Gainesville
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.675, -82.358 (the zone’s center; the record gives no point)
Spotter reported 1.75 inches of rain within a 30 minute period at 926 NW 12th Ave, Gainesville, Florida. multiple power outages and several roads impassable due to poor drainage flooding. Storm total rainfall of 3.2 inches was reported at 22:00 est.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Georgia, January 2, 20063 injured · $7.6 million · F3 · 52 events
- Tornado in Kentucky, January 2, 2006$2.0 million · F2 · 1 event
- Tornado in Kentucky, January 2, 20062 injured · $350,000 · F2 · 1 event
- Tornadoes in Kentucky, January 2, 2006$225,000 · F2 · 2 events
- High Wind in California, January 2, 2006$4.0 million · 56 kt wind · 1 event
- Tornado in Kentucky, January 2, 2006$500,000 · F1 · 1 event
- Tornado in Kentucky, January 2, 2006$250,000 · F1 · 1 event
- Wildfire in Texas, January 2, 2006$750,000 · 1 event
- High Wind and Strong Wind in California, January 2, 2006$310,000 · 56 kt wind · 8 events
- Tornado and Hail in Georgia, January 2, 2006$139,000 · F0 · 13 events
- Hail and Damaging Winds in Kentucky, January 2, 2006$52,000 · 2 in hail · 31 events
- Flood in Georgia, January 2, 2006$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482596.